Nebraska, 2004Damaging Wind in Nebraska, June 12, 2004
June 12, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 1:17 PM CST, 5 hours 58 minutes earlier.
Area forecast discussion, Jun 12, 1:17 PM CST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
217 PM CDT SAT JUN 12 2004
.DISCUSSION...
BRIEF DISCUSSION THIS AFTERNOON WITH SEVERE WEATHER ACROSS THE CWA.
ATMOSPHERE IS DESTABILIZING RAPIDLY...PARTICULARLY ACROSS SOUTHER
SECTIONS OF THE CWA. MSAS SBCAPES OVER NRN KS WERE OVER 4000
J/KG WITH LIS PUSHING -13. A CLUSTER OF STORMS HAVE BROKEN OUT OVER
THE CWA AND WAS PUSHING EAST/NORTHEAST. A STALLED FRONTAL BOUNDARY
FROM SRN MN INTO SERN NEB AND NRN KS IS THE DIVIDING LINE FOR AN
UNSTABLE AIR MASS. WEAK MLCINH AND FAVORABLE LSI VALUES INDICATE NO
SIGNIFICANT CAPPING PRESENT TO HAMPER STORM DEVELOPMENT. ALSO...
MOIST SOUTHERLY WINDS SOUTH OF THE FRONT HELPING TO ENHANCE
CURRENTLY ACTIVE STORMS.
SHORT TERM CONCERNS ARE FOR MORE STORMS THIS EVENING. LATEST SPC DAY
1 SHOWS SOUTHERN SECTIONS OF THE CWA IN THE MODERATE RISK. THE
MODELS ARE SHOWING A FEW EMBEDDED SHORT WAVES MOVING THRU THE FLOW
OF THE NORTH CENTRAL PLAINS BROAD TROF WHICH SHOULD HELP ENHANCE
ADDITIONAL ACTIVITY...ALBEIT MAINLY SOUTH WERE HIGH LEVEL OF
INSTABILITY AND MOISTURE REMAIN. THEREFORE WILL COVER SOUTHERN
SECTIONS...MAINLY SOUTH OF I-80...HEAVILY WITH POPS AND SMALL POPS
ELSEWHERE. FOR SUNDAY...THE UPPER LEVEL TROF AXIS MOVES EAST OF THE
AREA...TAKING PCPN CHANCES WITH IT. HOWEVER...WILL KEEP SOME SLGT
POPS IN PLACE OVER ERN SECTIONS OF THE CWA FOR ANY EXITING
ACTIVITY.
IN THE EXTENDED PERIODS...PCPN CHANCES RETURN MONDAY AND CONTINUE
THROUGH MONDAY NIGHT. THE ETA ADVERTISES LOW LEVEL QG-
FRONTOGENETIC FORCING OVER THE CWA AS DEEP LAYER OMEGA VALUES
INCREASE THRU THE AFTERNOON AND INTO THE OVERNIGHT HOURS. GOING POP
FCST SEEM REASONABLE AT THE MOMENT. FOR TUESDAY AND BEYOND...PCPN
CHANCES WILL BE DETERMINED BY LOW LEVEL BOUNDARY LOCATION.
CONFIDENT RATHER LOW GIVEN EXTENDED MODEL DIFFERENCES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DEE
Hazardous weather outlook, Jun 12, 7:00 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
800 PM CDT SAT JUN 12 2004
IAZ043-055-056-069-079-080-NEZ011-012-015>018-030>034-042>045-
050>053-065>068-078-131000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-LANCASTER-MADISON-MILLS IA-MONONA IA-MONTGOMERY IA-
OTOE-PIERCE-PLATTE-POTTAWATTAMIE IA-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
800 PM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SCATTERED THUNDERSTORMS WILL BE ENDING ACROSS THE AREA THIS
EVENING WITH A CHANCE OF MORE THUNDERSTORMS SUNDAY AFTERNOON.
SEVERE STORMS ARE POSSIBLE DURING THE AFTERNOON AS A COLD FRONT
MOVES INTO THE AREA. THE PRIMARY HAZARDS WILL BE LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THE CHANCE OF SEVERE THUNDERSTORMS WILL CONTINUE INTO SUNDAY
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH
TUESDAY AND AGAIN THURSDAY. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY HAZARDS BOTH SUNDAY EVENING AND LATE MONDAY. LATER
HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE ADDITIONAL INFORMATION
REGARDING THUNDERSTORM ACTIVITY LATER NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND
SUNDAY EVENING.
IAZ090-091-NEZ088>093-131000-
FREMONT IA-GAGE-JEFFERSON-JOHNSON-NEMAHA-PAGE IA-PAWNEE-RICHARDSON-
800 PM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SUNDAY
SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS
SOUTHEAST NEBRASKA INTO THE SOUTHWEST CORNER OF IOWA THROUGH THE
EVENING BEFORE MOVING EAST OF THE AREA BY MIDNIGHT. THE PRIMARY
HAZARD FOR THE REMAINDER OF THE EVENING WILL BE FLOODING FROM
HEAVY RAIN.
THERE WILL BE A CHANCE OF MORE THUNDERSTORMS SUNDAY AFTERNOON AS A
COLD FRONT MOVES INTO THE AREA. SOME SEVERE STORMS ARE POSSIBLE
DURING THE AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY AND
AGAIN THURSDAY. SOME STORMS MAY BE SEVERE SUNDAY EVENING AND
AGAIN ON MONDAY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
HAZARDS. LATER HAZARDOUS WEATHER OUTLOOKS WILL PROVIDE
ADDITIONAL INFORMATION REGARDING THUNDERSTORM ACTIVITY LATER NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND
SUNDAY EVENING.
FOBERT
In the hours before
Local storm report, Jun 12, 4:19 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
519 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL CRETE 40.63N 96.96W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 4:48 PM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
548 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM NON-TSTM WND GST 1 NW SPRAGUE 40.64N 96.76W
06/12/2004 60 MPH LANCASTER NE AMATEUR RADIO
0523 PM HAIL WILBER 40.48N 96.96W
06/12/2004 1.25 INCH SALINE NE EMERGENCY MNGR
0523 PM NON-TSTM WND GST WILBER 40.48N 96.96W
06/12/2004 69 MPH SALINE NE EMERGENCY MNGR
0523 PM FLOOD WILBER 40.48N 96.96W
06/12/2004 SALINE NE EMERGENCY MNGR
MAJOR STREET FLOODING
0523 PM HAIL 2 SW PALMYRA 40.69N 96.42W
06/12/2004 0.75 INCH OTOE NE TRAINED SPOTTER
0528 PM HAIL 4 SE CRETE 40.58N 96.90W
06/12/2004 1.00 INCH LANCASTER NE EMERGENCY MNGR
0538 PM HAIL 1 N HICKMAN 40.64N 96.63W
06/12/2004 1.00 INCH LANCASTER NE LAW ENFORCEMENT
0526 PM HAIL 5 ESE CRETE 40.60N 96.87W
06/12/2004 1.25 INCH LANCASTER NE AMATEUR RADIO
0526 PM NON-TSTM WND GST 5 ESE CRETE 40.60N 96.87W
06/12/2004 60 MPH LANCASTER NE AMATEUR RADIO
0524 PM HAIL 1 N HALLAM 40.55N 96.79W
06/12/2004 1.00 INCH LANCASTER NE AMATEUR RADIO
0525 PM HAIL 3 S SPRAGUE 40.58N 96.75W
06/12/2004 1.75 INCH LANCASTER NE AMATEUR RADIO
&&
JBLocal storm report, Jun 12, 5:04 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
604 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 1 W DE WITT 40.40N 96.94W
06/12/2004 1.00 INCH SALINE NE EMERGENCY MNGR
&&
JBLocal storm report, Jun 12, 5:45 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
645 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM NON-TSTM WND GST FAIRBURY 40.14N 97.18W
06/12/2004 60 MPH JEFFERSON NE FIRE DEPT/RESCUE
POWER POLES AND TREE LIMBS DOWN.
0604 PM HAIL 2 S PLYMOUTH 40.27N 96.99W
06/12/2004 0.88 INCH JEFFERSON NE EMERGENCY MNGR
0618 PM HAIL DOUGLAS 40.59N 96.39W
06/12/2004 1.25 INCH OTOE NE FIRE DEPT/RESCUE
0616 PM HAIL 4 N DUNBAR 40.73N 96.03W
06/12/2004 1.00 INCH OTOE NE PUBLIC
0615 PM HAIL 1 N SYRACUSE 40.68N 96.18W
06/12/2004 0.88 INCH OTOE NE LAW ENFORCEMENT
0615 PM NON-TSTM WND GST 1 N SYRACUSE 40.68N 96.18W
06/12/2004 60 MPH OTOE NE LAW ENFORCEMENT
0618 PM HAIL 1 N SYRACUSE 40.68N 96.18W
06/12/2004 1.00 INCH OTOE NE LAW ENFORCEMENT
0618 PM TSTM WND GST 1 N SYRACUSE 40.68N 96.18W
06/12/2004 65 MPH OTOE NE LAW ENFORCEMENT
0625 PM HAIL BEATRICE 40.27N 96.75W
06/12/2004 0.75 INCH GAGE NE TRAINED SPOTTER
&&
JBLocal storm report, Jun 12, 5:54 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
654 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL 1 NW GRETNA 41.15N 96.26W
06/12/2004 0.75 INCH SARPY NE TRAINED SPOTTER
0630 PM TSTM WND GST AVOCA 41.48N 95.34W
06/12/2004 60 MPH POTTAWATTAMIE IA TRAINED SPOTTER
&&
JBLocal storm report, Jun 12, 6:48 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
748 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST 2 W OTOE 40.72N 96.16W
06/12/2004 65 MPH OTOE NE EMERGENCY MNGR
TREES DOWN BLOCKING ROAD.
0620 PM FLASH FLOOD 4 W HALLAM 40.54N 96.86W
06/12/2004 LANCASTER NE EMERGENCY MNGR
PORTION OF SOUTH 14TH STREET, 1/2 SOUTH OF PELLA ROAD
FLOODED OUT FROM HIGH WATER.
0654 PM FLASH FLOOD 2 W NEBRASKA CITY 40.68N 95.90W
06/12/2004 OTOE NE EMERGENCY MNGR
WATER OVER ROAD AT INTERSECTION OF 46TH AND G.
0700 PM FLASH FLOOD 2 W SYRACUSE 40.66N 96.22W
06/12/2004 OTOE NE EMERGENCY MNGR
WATER OVER ROAD AT INTERSECTION 34TH AND H ROADS.
&&
JBThunderstorm Wind, Richardson
- When
- June 12, 7:15 PM CST
- Where
- Richardson County, Rulo
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.050, -95.433
Thunderstorm wind gusts estimated to over 60 mph snapped numerous trees up to 12 inches in diameter in Rulo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405174.